MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an arteriovenous (av) fistula in the moderately to severely calcified left upper vessel.A 12.0 x 40, 75cm gladiator balloon catheter was advanced for dilatation.However, during inflation at 10 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with a non boston scientific device.There were no patient complications reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an arteriovenous (av) fistula in the moderately to severely calcified left upper vessel.A 12.0 x40, 75cm gladiator balloon catheter was advanced for dilatation.However, during inflation at 10 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with a non boston scientific device.There were no patient complications reported.It was further reported that the balloon was initially inflated at 14 atmospheres for 30 seconds.The balloon ruptured during the second inflation 12 atmospheres for 10 seconds.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the gladiator elite 12.0 x40, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located at the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complain.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual and tactile examination identified no issues or damage to the tip of the device.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13766408
Report Number2134265-2022-02896
Device Sequence Number11735425
Product Code LIT
UDI-Device Identifier08714729809555
UDI-Public08714729809555
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0027830752
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer03/14/2022
04/14/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/01/2022
04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale